# SDR 2011FA0000812

- Difficulty date: December 9, 2011
- Submitted: December 30, 2011
- Operation: General aviation
- Aircraft: N4233P
- Make and model: Piper PA-23-160
- Aircraft serial: 231730
- System (JASC): 3210 · Main Landing Gear
- Part: Link Assy
- Part number: 1904300
- Condition: Failed
- Location: Lt Mlg
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ROLLOUT, AFTER LANDING,  ACFT STARTED TO LEAN TO THE LEFT.  PILOTS USED RT RUDDER AND BRAKES TO MAINTAIN CONTROL OF THE ACFT ON THE RUNWAY.  ACFT CAME TO COMPLETE STOP ON RUNWAY.  FURTHER INVESTIGATION, NOTED THAT THE LT MLG TO PASS CENTER AND FALL AFT.  LINK ASSY HAD FAILED AT A DRILLED BOLT HOLE BY THE MFG.  SLIGHT RUST WAS NOTED INSIDE THE TUBE.  THE WELD ON THE LINK TUBE, FOR THE ROD END, ENDS AT THE POINT WHERE THE MFG DRILLS A HOLE TO MOUNT THE LOCK.  HEAT TREATING OF THIS AREA MIGHT BE AN ISSUE.  WATER/MOISTURE CAN GET INTO THIS TUBE THROUGH THE BOLT HOLE.  LINK COULD BE MADE FROM A BETTER MATERIAL AND POSSIBLE CORROSION TREATMENT INTERNALLY IN THE TUBE TO  PREVENT CORROSION.
